MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 82410
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell rbc product.Wbc count is not available at this time.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: lot number, manufacture and expiry date are not available at this time.A terumo bct service technician checked out the device at the customer site and performed a pressure and red blood cell (rbc) sensor check and found no device faults.Additionally, the technician found that the device measurements were within range and performed a self-test with no alarms and verified that all other components were working properly.Investigation is in process; a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.11, investigation: lot number, manufacture and expiry date are not available at this time.During follow-up evaluation it was reported that the contamination with red blood cells in the platelets occurs when blood is not returned to the donor at the end of the procedure due to an alarm or due to failures in venous access, the machine does the entire process with the t-pas solution and opens the valve for the addition without having cleaned the cassette and the machine does not generate any alarm.This means that rinseback was not performed for this event.By system design, when donor rinseback is not completed, the system does not perform the normal checks for proper channel line clamp closure or proper pas connection because the tubing set remains full of donor blood.Instead, proper steps are assumed to be taken, alerts are not generated, and an end of run summary flag is presented to verify wbcs in platelet product and platelet volume in case of an undetected error.A terumo bct service technician checked out the device at the customer site and performed a pressure and red blood cell (rbc) sensor check and found no device faults.Additionally, the technician found that the device measurements were within range and performed a self-test with no alarms and verified that all other components were working properly.Investigation is in process; a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell rbc product.Wbc count is not available at this time.There was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore, no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11, investigation: lot number, manufacture and expiry date are not available at this time.During follow-up evaluation it was reported that the contamination with red blood cells in the platelets occurs when blood is not returned to the donor at the end of the procedure due to an alarm or due to failures in venous access, the machine does the entire process with the t-pas solution and opens the valve for the addition without having cleaned the cassette and the machine does not generate any alarm.This means that rinseback was not performed for this event.By system design, when donor rinseback is not completed, the system does not perform the normal checks for proper channel line clamp closure or proper pas connection because the tubing set remains full of donor blood.Instead, proper steps are assumed to be taken, alerts are not generated, and an end of run summary flag is presented to verify wbcs in platelet product and platelet volume in case of an undetected error.A terumo bct service technician checked out the device at the customer site and performed a pressure and red blood cell (rbc) sensor check and found no device faults.Additionally, the technician found that the device measurements were within range and performed a self-test with no alarms and verified that all other components were working properly.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that no reportable event occurred.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Wbc count is not available at this time.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key19752143
Report Number1722028-2024-00298
Device Sequence Number6606329
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number82410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer11/04/2024
01/08/2025
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date11/11/2024
01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown